Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 29, 2016, 4:43 AM CDT. It took effect at Oct 29, 2016, 10:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2016, 4:43 AM CDT (09:43 UTC)
- In effect from
- Oct 29, 2016, 10:00 AM CDT
- Expired
- Oct 29, 2016, 12:57 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
908 WHUS74 KBRO 290943 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 443 AM CDT SAT OCT 29 2016 ...LONG EASTERLY FETCH WILL PRODUCE HIGH SWELLS ACROSS THE FAR OFFSHORE WATERS... .HIGH PRESSURE OVER THE NORTHERN GULF COAST WILL INTERACT WITH WEAK SURFACE TROUGHING ACROSS THE SOUTHERN TEXAS GULF COAST TO CREATE A PROLONGED EAST FETCH OF WINDS ACROSS THE GULF OF MEXICO. THIS WILL KEEP SEAS ELEVATED. GMZ170-175-291800- /O.NEW.KBRO.SC.Y.0040.161029T1500Z-161030T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 443 AM CDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT SUNDAY. * WAVES/SEAS...SEAS 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
380 WHUS74 KBRO 291757 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1257 PM CDT SAT OCT 29 2016 ...LONG EASTERLY FETCH WILL PRODUCE HIGH SWELLS ACROSS THE FAR OFFSHORE WATERS... .HIGH PRESSURE OVER THE NORTHERN GULF COAST WILL INTERACT WITH WEAK SURFACE TROUGHING ACROSS THE SOUTHWESTERN GULF OF MEXICO AND NORTHWESTERN CARIBBEAN SEA TO CREATE A PROLONGED EASTERLY FETCH OF WINDS. THIS WILL KEEP SEAS ELEVATED. GMZ170-175-300200- /O.CAN.KBRO.SC.Y.0040.000000T0000Z-161030T1200Z/ /O.NEW.KBRO.SW.Y.0004.161029T1757Z-161030T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1257 PM CDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. * WAVES/SEAS...SEAS 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ 53
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 4:34 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 29, 4:34 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
434 AM CDT Sat Oct 29 2016
.SHORT TERM (Today through Sunday): A few morning offshore showers
have been struggling to progress inland as dry air and the capping
affect of the H5 ridge continues to dominate the weather. Models
still indicate a slow moistening up of the low to mid levels as an
inverted trough moves across the far the Southern Texas coast.
However...it appears that the best moisture will likely remain south
of the RGV and PW...although increasing...do not become impressive.
Values generally only top out near or a bit over 1.5". Have keep
POPs status quo...with the best chances today generally across the
eastern two thirds of the CWA during the primary peak heating hours.
After this initial push of moisture today...models indicate mid
level dry air returning Saturday night...and have pulled precip back
to the offshore waters...with only small chances for coastal areas
before daybreak on Sunday. Once again...moisture levels a lacking
and rainfall chances are lower....generally limited to any seabreeze
enhanced convection.
Have increased higher temperatures for Saturday from the previous
forecast...although clouds and precip should keep them from reaching
Friday's values. Sunday's highs could be a degree or so warmer.
Will continue with the Rip Current statement already in effect in
keeping with the idea that the warmer than normal temps and
Halloween festivities could draw crowds to the beach this weekend.
The high swells pose a serious threat to weaker swimmers.
Additionally...have extended the Coastal Flood Statement through
this evening given the higher swells and high tide occurring later
this afternoon. Water run-up will likely cover much of the beach and
even approach the dune line.
&&
.MARINE (Now through Sunday): Buoy 42020 has recorded long period
ESE swells of near 6 feet early this morning. Surface high pressure
will continue to interact with generally weak/low pressure across
the Southern Gulf. This will continue the prolonged easterly fetch
of wind around 10 to 13 knots in the coastal waters. The far
offshore water could have higher seas nearing 7 to 8 feet and will
issue a Small Craft Advisory for Saturday morning through day break
on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 86 71 86 71 / 30 20 20 30
BROWNSVILLE 88 69 89 70 / 30 20 30 40
HARLINGEN 88 65 89 68 / 30 10 20 30
MCALLEN 90 67 90 70 / 30 10 20 20
RIO GRANDE CITY 91 65 92 67 / 20 10 10 10
SOUTH PADRE ISLAND 83 76 83 76 / 30 20 20 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening for TXZ251-256-257.
GM...Small Craft Advisory from 10 AM this morning to 7 AM CDT Sunday
for GMZ170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...69
Long Term...60
Graphicast/Upper Air...65/56Hazardous weather outlook, Oct 28, 4:38 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 438 PM CDT FRI OCT 28 2016 TXZ248>257-292145- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 438 PM CDT FRI OCT 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. .DAY ONE...TONIGHT AT THE BEACHES: A HIGH THREAT FOR DANGEROUS RIP CURRENTS WILL CONTINUE OVERNIGHT AT THE BEACHES. TIDAL RUNUP TO THE DUNES WILL MAKE DRIVING DIFFICULT TO IMPOSSIBLE DURING HIGH TIDE PERIODS LATE TONIGHT. ELSEWHERE: NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT THE BEACHES: TIDAL RUNUP NEAR OR JUST INTO THE DUNES WILL CONTINUE DURING HIGH TIDE CYCLES SATURDAY AND POSSIBLY SUNDAY. A HIGH THREAT FOR DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH SUNDAY AND PERHAPS INTO MONDAY. ELSEWHERE: ISOLATED THUNDERSTORMS MAINLY EACH AFTERNOON MONDAY THROUGH THURSDAY WILL PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-292145- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 438 PM CDT FRI OCT 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEAS MAY BUILD TO 7 FEET AT SOME POINT SATURDAY THROUGH SUNDAY...AND SMALL CRAFT ADVISORIES MAY BE NEEDED. ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY WILL PRODUCE OCCASIONAL CLOUD TO WATER LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 52/BSG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:57 PM CDT | Small Craft Advisory for Hazardous Seas | BRO | 42 hr | |
| Oct 29, 1:28 PM CDT | Coastal Flood Advisory | BRO | Kenedy | 54 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.